Thunderstorm Wind, Lee
- When
- June 23, 3:25 PM CST
- Where
- Lee County, 0.96 mi SSE of Eldena
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.758, -89.410
Tree damage was reported along Route 30 near Eldena.
Severe thunderstorms moved across northern Illinois during the afternoon and evening hours of June 23rd producing widespread wind and tree damage as well as flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe thunderstorms moved across northern Illinois during the afternoon and evening hours of June 23rd producing widespread wind and tree damage as well as flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 23, 3:21 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT WED JUN 23 2010
.MESOSCALE DISCUSSION...
420 PM CDT
VISIBLE SATELLITE IMAGERY INDICATING THE CAP THAT HAD DEVELOPED
EARLIER IS RAPIDLY WEAKENING OR BEING OVERCOME BY THE WARMTH AT THE
SFC...NOTED IN THE INCREASING CUMULUS FIELD ACROSS NORTHERN IL. LLVL
FLOW HAS STRENGTHENED WITH MANY LOCATIONS AT 21Z INDICATING GUSTY
SFC WINDS BETWEEN 18-25KTS. MUCH OF THE REGION REMAINS VERY MOIST
WITH DEW PTS IN THE LOW/MID 70S ACROSS CENTRAL IL/IN. DEEP LAYER
MOISTURE FLUX CONVERGENCE IS NOTED FROM THE STORM PREDICTION CENTER
MESOANALYSIS PAGE ALONG THE BOUNDARY...WHICH IS CURRENTLY LOCATED
ACROSS CENTRAL KANSAS STRETCHING NORTHEAST THROUGH SOUTHERN
WISCONSIN.
THE FOCUS FOR THE AFTERNOON CONVECTION DEVELOPMENT REMAINS WITH
DAMAGING WINDS...HOWEVER WITH LCL HEIGHTS BELOW 2KFT AGL AND
PROXIMITY OF NUMEROUS LLVL BOUNDARIES...HELICITY AND ROTATING
UPDRAFTS OR ISOLATED TORNADOES ARE STILL POSSIBLE. THE 0-6KM BULK
SHEAR VALUES REMAIN PEGGED BTWN 40-50KTS FROM LATEST RUC
ANALYSIS...WITH A FEW POCKETS OF 50-60KTS. 850MB WINDS FROM 20Z
CYCLE OF THE RUC CONTINUE TO INDICATE NEARLY 50KTS OF UNIDIRECTIONAL
WIND FROM SW TO NE. CONVECTION HAS BEGUN TO REALIZE THE DIMINISHING
CAP AND ABUNDANT ENERGY IN THE BOUNDARY LAYER...COUPLED WITH THE
DEEP LAYER SHEAR AND IMPRESSIVE WIND FIELDS BLO 500MB...THE CONCERN
IS ALSO FOR THE DEVELOPMENT OF FAST MOVING LINE OF CONVECTION OR
BOWS. IN ADDITION IT CAN/T BE RULED OUT FOR THE POTENTIAL OF A
DERECHO. DESPITE THE DEEP LAYER SHEAR AND POTENTIAL THAT UPDRAFTS
COULD BECOME SHEARED...THERE IS ALSO A THREAT FOR LARGE HAIL OF
GOLFBALLS OR LARGER.
THE FLOODING THREAT REMAINS VERY HIGH AS WELL WITH VERY MOIST OR
SATURATED SOILS FROM FREQUENT ROUNDS OF CONVECTION OVER THE PAST
SEVERAL DAYS...INCLUDING EARLIER TODAY. FLASH FLOOD GUIDANCE REMAINS
VERY LOW OR IN SOME LOCATIONS LESS THAN ONE HALF INCH...THUS ANY
PRECIPITATION COULD SPAWN LOCALIZED FLOODING. PWAT VALUES REMAIN
ELEVATED IN THE 2 TO 3 STD DEV ABOVE NORMAL OR NEARLY 2.00 INCHES.
BRIEF HEAVY DOWNPOURS ARE POSSIBLE FROM THE LATE AFTERNOON
CONVECTION FOR PORTIONS OF NORTHERN IL.
&&
.DISCUSSION...
227 PM CDT
MAIN FORECAST CONCERN IS ON SEVERE POTENTIAL LATE THIS AFTERNOON
INTO THIS EVENING. PLEASE REFER TO THE ABOVE MESOSCALE DISCUSSION
FOR MORE INFORMATION ON THE SEVERE POTENTIAL THIS AFTERNOON INTO
TONIGHT. GENERALLY QUIET WEATHER EXPECTED FOR THURSDAY AND MOST
OF FRIDAY...WITH FOCUS THEN SHIFTING TO ADDITIONAL CHANCES OF
SHOWERS AND THUNDERSTORMS FOR THE WEEKEND.
SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHEAST PORTIONS OF FORECAST
AREA LATE THIS EVENING. UPPER LEVEL SHORT WAVE RESPONSIBLE FOR
ENHANCING CONVECTION THIS EVENING WILL ALSO BE TRACKING INTO THE
OHIO RIVER VALLEY AND NORTHEAST UNITED STATES ON THURSDAY WITH
FAIRLY STRONG MID LEVEL SUBSIDENCE BECOMING ESTABLISHED ACROSS THE
AREA. BY FRIDAY NIGHT...LOW LEVEL RIDGE AXIS WILL BE SHIFTING EAST
OF THE AREA SETTING UP SOUTHWEST LOW LEVEL WARM ADVECTION ONCE
AGAIN AND A POTENTIAL OF ELEVATED CONVECTION MAINLY ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA. NAM/GFS ARE IN GENERAL
AGREEMENT IN ANOTHER SHORT WAVE MOVING ACROSS THE NORTHERN GREAT
LAKES REGION THAT WILL ALLOW A WEST TO EAST BOUNDARY TO DROP
SOUTHWARD ACROSS THE GREAT LAKES REGION ON SATURDAY POSSIBLY
REACHING FAR SOUTHERN LAKE MICHIGAN BY SATURDAY NIGHT. VERY WARM
DAY IN STORE FOR SATURDAY AS FORECAST AREA REMAINS SOUTH OF THIS
BOUNDARY...AND 850 HPA TEMPS INCREASE INTO THE +20 TO +22 DEG
RANGE. HEAT INDICES LIKELY TO APPROACH 100 DEGREES ON SATURDAY DUE
TO THE COMBINATION OF DEW POINTS RISING BACK INTO THE LOWER 70S
AND HIGH TEMPERATURES FORECASTED IN THE LOWER TO MID 90S. A MORE
AMPLIFIED UPPER LEVEL TROUGH EXPECTED TO PROGRESS THROUGH
PROGRESSIVE NORTHERN TIER OF STATES FLOW PATTERN ON SUNDAY WITH
ANOTHER ASSOCIATED COLD FRONTAL PASSAGE EXPECTED ON SUNDAY.
CONDITIONS SHOULD DRY OUT ONCE AGAIN LATE SUNDAY AS THIS FRONT
MOVES THROUGH SETTING UP A FAIRLY QUIET BEGINNING TO NEXT WORK
WEEK. HAVE KEPT REMAINDER OF FORECAST DRY AT THIS TIME WITH RISING
UPPER HEIGHTS THROUGH THIS PERIOD AS AMPLIFIED UPPER RIDGE ACROSS
WESTERN CONUS SLOWLY SHIFTS EASTWARD. HAVE NOT MADE MANY CHANGES
TO DAY 6/7 PERIOD AT THIS TIME WITH DIMINISHING CONFIDENCE IN THE
HANDLING OF UPPER LOW DROPPING SOUTHWARD ACROSS EASTERN CANADA.
12Z ECMWF IS MORE AGGRESSIVE IN DROPPING THIS LOW SOUTHWARD INTO
EASTERN GREAT LAKES REGION BY MID WEEK. NOT MUCH CONFIDENCE IN
THIS ECMWF SOLUTION...AND HAVE SIDED WITH MORE OF A OPERATIONAL
GFS/NCEP ENSEMBLE MEAN IDEA OF A FURTHER NORTH POSITIONING OF THIS
UPPER LOW. GREATER POTENTIAL OF RETURN OF HUMID AND HOT CONDITIONS
EXPECTED FOR BEYOND DAY 7 PERIOD AS UPPER RIDGE SHOULD EVENTUALLY
SHIFT EASTWARD OVER GREAT LAKES REGION.
MARSILI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
TIMING OF COLD FRONTAL PASSAGE THIS AFTERNOON/EVENING. TIMING AND
COVERAGE OF TS DEVELOPMENT ALONG THIS FRONT...AND EVENTUAL
EVOLUTION INTO BOWING SQLN FORMATION.
MERZLOCK
//DISCUSSION...UPDATED 20Z...
ATMOSPHERE IN STATE OF FLUX ATTM AS COOL/STABLE BOUNDARY LAYER AIR
LEFT IN WAKE OF EARLIER CONVECTIVE COMPLEX IS IN THE PROCESS OF
RECOVERING. CURRENT VIS SATLT IMAGERY SHOWS RESIDUAL CONVECTIVE
DEBRIS DISSIPATING RAPIDLY AND SWLY LOW LVL FLOW INCRG IN RESPONSE
TO RAPID PRESSURE FALLS NOW OCCURRING FROM ERN IA-NWRN IL. THIS IS
ALLOWING QUICK RETURN OF DEEP TROPICAL AIR AHEAD OF APCHG COLD
FRONT. LATEST SPC MESO ANALYSES SHOW AIR OVER CNTRL/ERN IA...NRN
MO AND FAR W CNTRL IL DESTABILIZING RAPIDLY WITH SFC DEW POINTS
NEAR 80 DEG POOLING OVER SERN IA. IN ADDITION...WATER VAPOR IMAGERY
SUGGESTS SIGNIFICANT SUBSIDENCE AND DRYING IS OCCURRING BHD FRONT
FROM WRN MN-NW IA/ERN NEB. GUSTY NW WINDS IN THIS AREA SUPPORT
THIS AS WELL. THIS MEANS THAT IN ADDITION TO GROWING
INSTABILITY...ATMOSPHERE FROM UPR MS VALLEY THROUGH THE SRN GRTLKS
REGION IS BECOMING QUITE DYNAMIC.
TO SUMMARIZE ALL THIS...WX TO REMAIN QUIET THOUGH ABOUT 19Z...AS
AIR MASS CONTINUES TO RECOVER FROM EARLIER STORMS. BEGINNING
AROUND 20Z TS ARE EXPECTED TO ERUPT AHD OF ADVANCING COLD
FRONT...FROM NRN IL SWWD INTO MO. THESE STORMS SHOULD THEN RAPIDLY
BECOME SVR AFT 20Z...AND FORM INTO A SQLN FROM NR GYY-PNT-PIA BY
23Z.
STORMS TO ACCELERATE EWD OUT OF AREA ERLY THIS EVENING BHD BOWING
SQLN. BY 06Z...AREA TO BE OVERSPREAD BY MODEST NWLY WINDS AND ASSD
DRYING/STABILIZATION. THIS WILL BE THE BEGINNING OF AN EXTENDED
PERIOD OF VFR CONDITIONS WITH NIL WX.
MERZLOCK
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
HIGH CONFIDENCE GUSTY SSW-SW WINDS WILL CONTINUE AS WARM SECTOR
AIR OVERSPREADS AREA AGAIN REMAINDER OF THIS AFTERNOON.
HIGH CONFIDENCE ON TIMING OF CFP EARLY THIS EVENING...AROUND 00Z.
MEDIUM CONFIDENCE ON TIMING AND COVERAGE OF TS REDEVELOPMENT
AHEAD OF THIS BOUNDARY 21-23Z TIME FRAME.
MERZLOCK
//OUTLOOK FOR ORD/MDW FOR 06Z FRIDAY-12Z TUESDAY...UPDATED 18Z...
THURSDAY NIGHT...VFR.
FRIDAY...VFR.
SATURDAY...CHC TS...OTRW VFR.
SUNDAY...CHC TS...OTRW VFR.
MONDAY...VFR.
TUESDAY...VFR.
MERZLOCK
&&
.MARINE...
259 PM CDT
TROUGH OF LOW PRESSURE CURRENTLY STRETCHING FROM SOUTHERN QUEBEC
SOUTH THROUGH WISCONSIN...AND DOWN INTO NW MISSOURI...CONTINUES TO
SHIFT EAST. THIS TROUGH WILL MOVE THROUGH AND GRADUALLY BEYOND THE
LAKES LATER TONIGHT AND INTO TOMORROW. RAPID PRESSURE FALLS HAVE
KEPT WINDS UP AND AROUND SMALL CRAFT LEVELS FOR THE NEAR SHORE...AND
OCCASIONALLY GUSTING INTO THE 30 KT RANGE ACROSS THE SOUTHERN OPEN
LAKE. EXPECT THESE WINDS TO CONTINUE THROUGH THE EVENING HOURS
BEFORE VEERING AROUND TO THE NORTHWEST AS A COLD FRONT SWEEPS
THROUGH THE LAKE. OPTED TO KEEP THE SMALL CRAFT ADVISORY GOING THE
MORNING HOURS...AS A FAIR AMOUNT OF SUBSIDENCE SETTLES IN AND
THINK THE WINDS WILL REMAIN GUSTY THROUGH THE EARLY MORNING HOURS.
HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE LAKES...REACHING THE
CENTRAL LAKES BY THURSDAY. AS HIGH PRESSURE SITS OVERHEAD...EXPECT
RELATIVELY LIGHT FLOW BEFORE THE HIGH SLIDES OFF TO THE EAST
FRIDAY AND SOUTHERLY WINDS ARRIVE BACK INTO THE AREA.
SHEA
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM THURSDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
AM THURSDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 7 AM THURSDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 146 PM CDT WED JUN 23 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 241900- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 146 PM CDT WED JUN 23 2010 /246 PM EDT WED JUN 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME COULD PRODUCE: DAMAGING WINDS IN EXCESS OF 80 MPH. HAIL TO THE SIZE OF GOLF BALLS. ISOLATED TORNADOES. HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS...SOME SEVERE...WILL AFFECT NORTH CENTRAL ILLINOIS INCLUDING ROCKFORD AND THE INTERSTATE 39 CORRIDOR BETWEEN 230 PM AND 5 PM CDT...THEN INTO THE CHICAGO METRO AREA SOUTHWEST TO LIVINGSTON AND LA SALLE COUNTY BETWEEN 4 PM AND 7 PM...THEN INTO NORTHWEST INDIANA AND EAST CENTRAL ILLINOIS INCLUDING IROQUOIS COUNTY BETWEEN 5 PM AND 9 PM CDT. DISCUSSION: SKIES ARE CLEARING OUT AND THE ATMOSPHERE IS RAPIDLY RECOVERING AND DESTABILIZING FOLLOWING THE MORNING SHOWERS AND THUNDERSTORMS. THE AIR MASS IS BECOMING VERY WARM...HUMID...AND UNSTABLE. IT IS LOOKING INCREASINGLY LIKELY THAT SEVERE THUNDERSTORMS WILL QUICKLY DEVELOP NEAR THE MISSISSIPPI RIVER EARLY THIS AFTERNOON BEFORE MARCHING ACROSS THE OUTLOOK AREA LATER THIS AFTERNOON INTO THE EARLY EVENING. WINDS ALOFT ARE UNSEASONABLY STRONG...WHICH GIVEN THE INCREASINGLY UNSTABLE AIR MASS IS RESULTING IN AN EXTREMELY VOLATILE AND POTENTIALLY DANGEROUS SITUATION. INITIALLY THE THREAT WITH THE THUNDERSTORMS WILL BE VERY LARGE HAIL...LOCALLY DAMAGING WINDS...ALONG WITH SOME POTENTIAL FOR TORNADOES. AS THE STORMS MOVE EAST INTO EASTERN ILLINOIS AND NORTHWEST INDIANA IT APPEARS QUITE POSSIBLE THAT THEY WILL EVOLVE INTO A FAST MOVING LINE WITH THE POTENTIAL INCREASING FOR WIDESPREAD DAMAGING WINDS...SOME POSSIBLY QUITE SIGNIFICANT WITH GUSTS IN EXCESS OF 80 MPH. IN ADDITION TO SEVERE WEATHER...THE VERY WARM AND MOIST CONDITIONS WILL RESULT IN THESE STORMS PRODUCING LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO FLOODING...AS THE GROUND REMAINS WET FROM REPEATED PERIODS OF HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. HEAT INDEX VALUES MAY APPROACH 100 DEGREES LATE THIS AFTERNOON MAINLY SOUTH OF INTERSTATE 80. PORTIONS OF THE ILLINOIS RIVER...AND SUGAR CREEK...WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. HOT AND HUMID WEATHER MAY PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED LATER THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-241900- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 146 PM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS MAY PRODUCE WINDS IN EXCESS OF 60 KNOTS AND CLOUD TO WATER LIGHTNING. HAZARDOUS WINDS FOR SMALL CRAFT ARE LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-241900- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 146 PM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS AND CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
The Quad Cities radar (KDVN), 99 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
73 thunderstorm wind, 5 hail, 5 flash flood, 5 flood, 3 lightning, 1 tornado. Local standard time, as filed.
Tree damage was reported along Route 30 near Eldena.
A street light pole was blown down.
A roof was blown off a building near Route 52 and Robbins Road. Numerous trees were blown down along Route 30.
A large tree was blown down onto an above ground pool. The pool was destroyed.
Nickel size hail was reported near Route 30 and Route 251.
Wind gusts were estimated to 60 mph.
A semi truck and a car were blown over near Interstate 39 and Route 30.
Several Roads were flooded in Dixon including Route 2 and River Road.
A wind gust was measured to 65 mph.
Four inch diameter tree limbs were blown down.
Tree limbs up to five inches in diameter were blown down. A four foot tall metal fence was also blown down.
Utlitily poles and power lines were blown down near Sandy Bluff and Griswold Springs Roads.
A large oak tree was snapped in half and fell across a street.
A three foot diameter tree was blown down onto a car on South Main Street. The car was not significantly damaged and no one in the car was injured.
A large tree was blown down near Route 126 and Minkler Road.
Two large trees were blown down on Keller Road. Trees were blown down on River Road. Part of a roof was blown off a house on River Road. One tree fell on a car. Other trees were blown over onto power lines.
Eight to twelve inch diameter trees were blown down.
Tree limbs up to six inches in diameter were blown down. Part of a twelve inch diameter tree was blown down on a house.
Nickel size hail was reported near mile marker 135 on Interstate 88.
A large tree was blown down blocking 22nd Street. Utility poles and street lights were blown down. A roof was reported blown off a building.
Numerous trees, tree limbs and power lines were blown down in Elmhurst. Several trees were blown down onto cars causing damage, including a large tree that fell onto a car on Poplar Avenue.
Trees with diameters up to 16 inches were snapped and uprooted.
Tree damage was reported near Countryside Parkway and Route 47 with estimated winds to 70 mph.
A trained spotter measured a wind gust to 83 mph.
A wind gust was measured to 78 mph on Orchard Road, approximately four miles south of Route 30.
Numerous tree limbs and power lines were blown down along Route 47.
Lightning struck and damaged emergency services transmitters on a tower 140 feet tall.
Oswego public works estimated 1,000 trees suffered some kind of damage or were completely blown down.
A semi truck was blown over on Route 34.
A street light was blown down on Montgomery Road just east of Farnsworth Avenue. Tree limbs were also blown down.
Lightning struck a house on South Vista Avenue causing the roof and second floor to catch fire. Three people inside the house escaped without injury. The house was declared uninhabitable.
A row of utility poles was blown down along Ridge Road.
Wind gusts were estimated to 60 mph.
Numerous trees were blown down near Wisteria Court and two houses were damaged.
A gust to 78 mph was measured at the Aurora Municipal Airport.
Large trees and power lines were blown down south of 75th Street in Naperville. Roof damage was also reported.
The top of a tree, four inches in diameter, was snapped off.
A tree was blown down onto a car near Piedmont Circle and Norfolk Court.
A large tree was blown down in front of a house on Fox Mead Court. The tree damaged gutters and siding on the house.
A wind gust to 62 mph was measured near Route 59 and 135 Street.
Wind gusts were estimated to 70 mph with small tree limbs blown down.
A large tree was blown down near Route 59 and Lockport Street.
Numerous trees, tree limbs and power lines were blown down on the west side of the City of Chicago.
Aurora city crews received 245 calls regarding trees or tree limbs that were blown down in Aurora.
Trees were blown down and roofs were damaged near Kedzie Avenue and 27th Street.
Trees, tree limbs and power lines were blown down between Gaylord and Webb Roads, just south of Plainfield Road. Some trees were uprooted. Several cars and 75 houses suffered damaged.
Extensive tree damage was reported near Larkin Avenue and Route 30.
Shingles were blown off roofs and trees were blown down near 87th and Washington Streets. Trees were blown down near 87th and Naper Boulevard.
Wind gusts were estimated as high as 80 mph on Interstate 80, one mile east of Interstate 55.
Part of the roof of an auto parts store was blown off near Romeo Road and Route 53.
A one foot diameter tree limb was blown down on a garage roof near Jefferson Street and Larkin Avenue causing damage.
Considerable tree damage was reported near Midhurst Lane and Edgerton Drive with one twelve inch diameter tree snapped off.
Nine inches of standing water was reported on Route 171 between 22nd and 26th Streets.
Extensive tree damage was reported between Black Road and Glenwood Avenue.
Tree limbs up to seven inches in diameter were blown down near Route 53 and 83rd Street. A metal chimney was separated from a two story apartment building.
A large tree was uprooted near Mason and Mack Streets. The tree fell onto a house causing roof damage. A four foot diameter tree approximately 80 feet tall was split in half by high winds near Mason and Raynor.
Wind gusts were estimated to 70 mph with tree limbs and gutters blown down.
A twelve inch diameter tree was blown down near Route 30 and Hillcrest Road.
Tree limbs were blown down near 111th Street and Weber Road.
Quarter size hail was reported near 111th Street and Weber Road.
Numerous trees up to ten inches in diameter were blown down near Cherry Hill Road and Mayfair Drive. Tree limbs up to 5 inches in diameter were blown down on Erskine Road. Powerlines were also blown down.
Lightning struck a house on Manchester Lane causing a fire. The house was uninhabitable.
Several streets were flooded in Downers Grove. Rainfall of 1.60 inches was measured in 45 minutes. The fire department assisted a person after his car stalled in high water.
Small trees and tree limbs were blown down.
A large tree was blown down onto two houses and a car on North LaGrange Road. The windows of the car were broken and the roof was damaged.
One foot of standing water was reported at Park Boulevard and Faywell Boulevard. One foot of standing water was also reported on Lambert Road, north of College of DuPage.
Six inches of water was reported at Weber Road and Rodeo Drive. Six inches of water was also reported on Briarcliff Road and on Lily Cache Lane.
Street flooding was reported in New Lenox with up to six inches of standing water on some roads.
A semi trailer was flipped over on Interstate 88, just east of Route 83. The driver was taken to the hospital with non life threatening injuries. Three office buildings on Jorie Boulevard sustained roof damage. One of the building's air conditioning units was flung across the parking lot. An Oak Brook fire station near Jorie Boulevard and Kensington Road also sustained roof damage. Trees and tree limbs were also blown down.
Wind gusts were estimated to 65 mph in Streator.
Numerous trees, tree limbs and power lines were blown down across southwest areas of the City of Chicago.
Tree limbs six to eight inches in diameter were blown down on 59th Street between Cicero Avenue and Pulaski Road. Some areas were impassible.
Wind gusts were estimated to 75 mph near Midway Airport.
Wind gusts were measured to 73 mph at Midway Airport.
In Matteson there was sporadic damage to commercial buildings across a half mile wide path along and south of Route 30 and Cicero Ave. Garage doors were blown in at a service station, and there was damage to roofs and HVAC units on roofs to a few buildings around the Lincoln Mall Shopping Center. There were a few trees blown down in a wooded area just southeast of the mall. Two semis were overturned on I-57 near Sauk Trail.
Wind gusts were estimated to 80 mph near Cicero Avenue and 87th Street.
A large tree was blown down across the road near 103rd Street and Kostner Avenue.
Numerous trees, tree limbs and power lines were blown down across far southern parts of the City of Chicago. The Beverly Hills/Morgan Park area had extensive tree damage including damage to houses and cars.
There was an intense narrow path of damage starting just southeast of the intersection of Lincoln Highway and Governors Highway. The concentrated path went from near Memorial Park to the train platform at Main Street and Hickory. In this neighborhood many large limbs were down and some trees were uprooted. A garage was destroyed and the roof of the train platform was damaged. Winds through this area were likely 90 to 105 mph, which is EF1 on the enhanced Fujita Scale. The path of the damage was from northwest to southeast, but many of the trees were blown from southwest to northeast, across the damage path. This indicated there was likely rotation. Several residents reported seeing rotation or a funnel cloud in this area. Lighter damage continued southeast of the railroad tracks near Wildwood Park and east to the Norwood Plaza at Western and 26th Street. It appears that the tornado dissipated in the forest preserve near 26th Street.
Two utility poles were bent over on Warner Bridge Road on the Kankakee Will County line.
Wind gusts were estimated as high as 80 mph. Multiple tree limbs and power lines were blown down. One tree limb fell onto a house on Timber Street causing damage to the roof.
Wind gusts were estimated to 70 mph.
A twenty inch diameter tree was snapped off blocking the road near Elm and Emory Roads.
Up to six inches of water was reported on some streets in Itasca.
Street and basement flooding was reported in Oak Brook and Hinsdale. At least one car was stalled in flood waters at the intersection of The Lane and Oak Street in Hinsdale.
Numerous roads were flooded and closed in central Cook County. Interstate 55 was closed between Pulaski Road and Damen Avenue. Interstate 290 was closed between Des Plaines and Harlem Avenues. Basement and street flooding was reported city wide in Berwyn where 2.52 inches of rain fell in two hours. Almost every street in Western Springs had standing water with three to four feet of standing water on Hampton and Hillgrove Avenues. Several motorists were rescued from their cars after the cars were submerged in flood waters. A Western Springs fire truck stalled in flood waters and had to be towed. Widespread street and basement flooding was reported in Brookfield, Riverside, North Riverside, Forest Park and LaGrange.
Hickory Creek was out of its banks by four to six inches near Elm and Cooper Streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyThe tornado archive for Illinois, 2010Warnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241370, 241227, 241228, 243173, 241229, 241230, 241234, 241404, 241236, 241237, 241325, 241251, 241259, 243238, 241239, 241254, 241241, 241367, 241255, 241379, 243252, 241242, 241243, 241244, 241256, 241265, 241339, 243234, 243237, 241245, 241246, 241268, 241368, 243149, 243233, 241289, 243125, 241247, 241260, 241262, and more.